Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 11, NWS Spokane, WA

July 29, 2025Chelan County, Washington

NWS Spokane, WA issued this red flag warning at Jul 29, 2025, 2:29 PM PDT for Chelan County, Washington. It took effect at Jul 30, 2025, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2025, 2:29 PM PDT (21:29 UTC)
In effect from
Jul 30, 2025, 1:00 PM PDT
Expired
Jul 30, 2025, 9:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

County Chelan County, WA

The radar

The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS86 KOTX 292129
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
229 PM PDT Tue Jul 29 2025

...HOT, DRY, AND UNSTABLE CONDITIONS WITH ISOLATED DRY 
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING...

WAZ696-301300-
/O.UPG.KOTX.FW.A.0007.250730T2000Z-250731T0400Z/
/O.NEW.KOTX.FW.W.0011.250730T2000Z-250731T0400Z/
East Washington Central Cascades (Zone 696)-
229 PM PDT Tue Jul 29 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR
HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED DRY THUNDERSTORMS FOR
FIRE WEATHER ZONE 696...

The National Weather Service in Spokane has issued a Red Flag
Warning for unstable thermal trough, which is in effect from 1 PM
to 9 PM PDT Wednesday. The Fire Weather Watch is no longer in
effect.

* Affected Area: East Washington Central Cascades (Zone 696).

* Winds: Northwest 5 to 10 mph.

* Timing: 1 PM to 9 PM PDT Wednesday, July 30, 2025.

* Relative Humidities: 15 to 25 percent.

* Temperatures: Up to 90.

* Lightning: Isolated dry thunderstorms.

* Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are
  possible with any thunderstorms that develop. The outflow winds
  could travel quite a distance from the core of the storm.

* Impacts: Hot, dry, and unstable conditions Wednesday afternoon
  and evening may lead to rapid fire growth on any new or existing
  fires. Isolated dry thunderstorms will lead to the potential for
  new fire starts. Gusty winds with thunderstorms may result in
  rapid fire spread with any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. 

&&

$$
3 follow-up statements
151 
WWUS86 KOTX 301107
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
407 AM PDT Wed Jul 30 2025

...HOT, DRY, AND UNSTABLE CONDITIONS WITH ISOLATED DRY
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR ZONE 696...  

...POTENTIAL FOR SCATTERED DRY THUNDERSTORMS FOR 697, 698, 699, 
702, 703, 704 THURSDAY AFTERNOON AND EARLY EVENING... 

WAZ696-310000-
/O.CON.KOTX.FW.W.0011.250730T2000Z-250731T0400Z/
East Washington Central Cascades (Zone 696)-
407 AM PDT Wed Jul 30 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR HOT, DRY, UNSTABLE CONDITIONS WITH
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 696...

* Affected Area: East Washington Central Cascades (Zone 696).

* Winds: West 5 to 10 mph.

* Timing: 1 PM to 9 PM Wednesday

* Relative Humidities: 15 to 25 percent.

* Temperatures: Up to 90.

* Lightning: Isolated dry thunderstorms.

* Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are
  possible with any thunderstorms that develop. The outflow winds
  could travel quite a distance from the core of the storm.

* Impacts: Hot, dry, and unstable conditions Wednesday afternoon
  and evening may lead to rapid fire growth on any new or existing
  fires. Isolated dry thunderstorms will lead to the potential for
  new fire starts. Gusty winds with thunderstorms may result in
  rapid fire spread with any new or existing fires.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly.

&&

$$

WAZ697>699-702>704-310000-
/O.NEW.KOTX.FW.A.0008.250731T2000Z-250801T0300Z/
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Methow Valley (Zone 704)-
407 AM PDT Wed Jul 30 2025

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES 
697, 698, 699, 702, 703, AND 704...

The National Weather Service in Spokane has issued a Fire Weather
Watch for ABUNDANT LIGHTNING, which is in effect from Thursday 
afternoon through Thursday evening.

* Affected Area: East Portion of North Cascades National 
  Park/Lake Chelan National Recreation Area (Zone 697), East 
  Washington North Cascades (Zone 698), Okanogan Highlands and 
  Kettle Mountains (Zone 699), Colville Reservation (Zone 702), 
  Okanogan Valley (Zone 703) and Methow Valley (Zone 704).

* Timing: 1 PM to 8 PM Thursday

* Thunderstorms: Scattered thunderstorms with abundant lightning.

* Outflow Winds: Outflow boundaries near storms will bring
  potential for erratic wind gusts 30 to 50 mph and could travel
  quite a distance from the core of the storm.

* Impacts: Very warm and dry conditions will be in place as 
  storms develop Thursday afternoon. A mix of wet and dry 
  thunderstorms combined with dry fuels will lead to the potential
  for new fire starts that may overwhelm initial attack 
  capabilities. Gusty outflow winds could may result in rapid 
  spread with any new starts. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
027 
WWUS86 KOTX 302054
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
154 PM PDT Wed Jul 30 2025

...HOT, DRY, AND UNSTABLE CONDITIONS WITH ISOLATED DRY
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR ZONE 696...

...SCATTERED THUNDERSTORMS FOR ZONES 696, 697, 698, 699, 702, 
703, 704 THURSDAY AFTERNOON AND EARLY EVENING...

WAZ696-310400-
/O.NEW.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/
/O.CON.KOTX.FW.W.0011.000000T0000Z-250731T0400Z/
East Washington Central Cascades (Zone 696)-
154 PM PDT Wed Jul 30 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED THUNDERSTORMS FOR
FIRE WEATHER ZONE 696...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR
THUNDERSTORMS FOR FIRE WEATHER ZONE 696...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms, which is in effect from 11 AM to 8 PM
PDT Thursday.

* Affected Area: East Washington Central Cascades (Zone 696).

* Timing: For Wednesday, until 9 PM PDT. For Thursday, 11 AM to 8
  PM PDT.

* Relative Humidities: Wednesday, 15 to 25 percent. Thursday, 20
  to 40 percent.

* Temperatures: Up to 90.

* Lightning: Wednesday, isolated thunderstorms. Thursday,
  scattered thunderstorms.

* Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are
  possible with any thunderstorms that develop. The outflow winds
  could travel quite a distance from the core of the storm.

* Impacts: Hot, dry, and unstable conditions Wednesday afternoon
  and evening may lead to rapid fire growth on any new or existing
  fires. Isolated thunderstorms on Wednesday and scattered
  thunderstorms on Thursday may lead to new fire starts. Gusty 
  winds with thunderstorms may result in rapid fire spread with 
  any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ697>699-702>704-310400-
/O.UPG.KOTX.FW.A.0008.250731T2000Z-250801T0300Z/
/O.NEW.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Methow Valley (Zone 704)-
154 PM PDT Wed Jul 30 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 697, 698, 699, 702, 703, AND
704...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms, which is in effect from 11 AM to 8 PM
PDT Thursday. The Fire Weather Watch is no longer in effect.

* Affected Area: East Portion of North Cascades National 
  Park/Lake Chelan National Recreation Area (Zone 697), East 
  Washington North Cascades (Zone 698), Okanogan Highlands and 
  Kettle Mountains (Zone 699), Colville Reservation (Zone 702), 
  Okanogan Valley (Zone 703) and Methow Valley (Zone 704).

* Timing: 11 AM to 8 PM Thursday.

* Thunderstorms: Scattered thunderstorms with abundant lightning.

* Outflow Winds: Outflow boundaries near storms will bring
  potential for erratic wind gusts 30 to 50 mph and could travel
  quite a distance from the core of the storm.

* Impacts: Very warm and dry conditions will be in place as storms
  develop Thursday afternoon. A mix of wet and dry thunderstorms
  combined with dry fuels may lead to new fire starts that could 
  overwhelm initial attack capabilities. Gusty outflow winds could
  may result in rapid spread with any new starts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. 

&&

$$
859 
WWUS86 KOTX 310359
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
859 PM PDT Wed Jul 30 2025

...SCATTERED THUNDERSTORMS FOR ZONES 696, 697, 698, 699, 702, 
703, 704 THURSDAY AFTERNOON AND EARLY EVENING...

WAZ696-311800-
/O.EXP.KOTX.FW.W.0011.000000T0000Z-250731T0400Z/
/O.CON.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/
East Washington Central Cascades (Zone 696)-
859 PM PDT Wed Jul 30 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED
THUNDERSTORMS FOR FIRE WEATHER ZONE 696...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR HOT,
DRY, UNSTABLE CONDITIONS WITH ISOLATED THUNDERSTORMS FOR FIRE
WEATHER ZONE 696...

* Affected Area: East Washington Central Cascades (Zone 696).

* Timing: For Thursday, 11 AM to 8 PM PDT.

* Relative Humidities: Thursday, 20 to 40 percent.

* Temperatures: Up to 90.

* Lightning: Thursday, scattered thunderstorms.

* Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are
  possible with any thunderstorms that develop. The outflow winds
  could travel quite a distance from the core of the storm.

* Impacts: Scattered thunderstorms on Thursday may lead to new 
  fire starts. Gusty winds with thunderstorms may result in rapid 
  fire spread with any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ697>699-702>704-311800-
/O.CON.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Methow Valley (Zone 704)-
859 PM PDT Wed Jul 30 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 697, 698, 699,
702, 703, AND 704...

* Affected Area: East Portion of North Cascades National 
  Park/Lake Chelan National Recreation Area (Zone 697), East 
  Washington North Cascades (Zone 698), Okanogan Highlands and 
  Kettle Mountains (Zone 699), Colville Reservation (Zone 702), 
  Okanogan Valley (Zone 703) and Methow Valley (Zone 704).

* Timing: 11 AM to 8 PM Thursday.

* Thunderstorms: Scattered thunderstorms with abundant lightning.

* Outflow Winds: Outflow boundaries near storms will bring
  potential for erratic wind gusts 30 to 50 mph and could travel
  quite a distance from the core of the storm.

* Impacts: Very warm and dry conditions will be in place as storms
  develop Thursday afternoon. A mix of wet and dry thunderstorms
  combined with dry fuels may lead to new fire starts that could 
  overwhelm initial attack capabilities. Gusty outflow winds could
  may result in rapid spread with any new starts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 29, 10:32 AM PDT, 3 hours 57 minutes earlier. Its key messages:

  • Temperatures warming into the 90s to 100s today and tomorrow.
  • Increasing risk for thunderstorms Wednesday through Friday.
  • Gusty winds, hail, lightning main threats Wednesday into Thursday with a transition to heavy rainfall Thursday afternoon into Friday.
Area forecast discussion, Jul 29, 10:32 AM PDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 AM PDT Tue Jul 29 2025

.KEY MESSAGES...

- Temperatures warming into the 90s to 100s today and tomorrow.

- Increasing risk for thunderstorms Wednesday through Friday.

- Gusty winds, hail, lightning main threats Wednesday into
  Thursday with a transition to heavy rainfall Thursday
  afternoon into Friday.

&&

.SYNOPSIS...
Temperatures will trend warmer today and tomorrow with highs in
90s and low 100s. Isolated dry thunderstorms on Wednesday over
the mountains will bring a risk for new fire starts. There are
increasing chances for wet thunderstorms Thursday and Friday.

&&

.DISCUSSION...

Tuesday through Wednesday: Early thunderstorms are again anticipated
this morning as a few minor disturbances continue making their way
across Oregon. Areas of potential thunderstorms will be similar to
yesterday: Garfield, Asotin, Nez Perce, and Lewis counties could see
cells moving northeast. Meanwhile, a ridge strengthening over
western Canada will promote a warming trend through Thursday.
Temperatures will be at their hottest on today and tomorrow, with
high 90s to low 100s anticipated throughout much of the area. Low
temperatures these nights will be in the mid 60s, which could create
some problems for people prone to heat-related illnesses without
adequate cooling. Widespread moderate to local major HeatRisk is
anticipated both days. The strengthening ridge will provide a
transition from southwesterly flow to southerly flow, and lift
coming from lowering heights in California will make its way through
the area, increasing thunderstorm potential. This afternoon, NBM
shows a 5-10 percent chance of thunder with surface based CAPE
values around 100-200 J/kg. On Wednesday, a shortwave will move
through the area and provide further lift. CAPE values increase to
500-800 J/kg. However, due to the dry air mass in place, these
thunderstorms moving through the area will be mostly dry, with
lightning and outflow winds being the main concerns. As such, a Fire
Weather Watch has been issued for the East Washington Central
Cascades Wednesday afternoon.

Thursday through Friday: Lower heights and moisture forming over
California will result in a more robust surge of warmth and moisture
Wednesday through Friday. Additionally, on Thursday, as heights down
in the southwest lower further, a shortwave will move through the
area, providing a boost in lift as well. As of right now, NBM
thunder probabilities increase from 5-10 percent on Tuesday to 10 to
15 on Wednesday, and further to 15 to 30 percent on Thursday and
Friday afternoon. Thunderstorm coverage also increases, with much of
the forecast area showing chances for thunder. Surface-based CAPE
also jumps from 200-500 J/kg on Wednesday to 500-1000 J/kg on
Thursday and Friday, with localized areas of 1000-2000 J/kg in
northeastern Washington and in the northern Idaho Panhandle. Long
and medium range models are now showing PWATs 150-200 percent of
normal, indicating a good surge of moisture. This moisture will
create wetter thunderstorms, bringing higher chances of heavy
rainfall rates within cores in addition to lightning and strong
outflow winds. This could result in potential flood issues,
particularly within burn scars. Thunderstorms on Friday will be
mostly confined to the northern mountains and northern Idaho
Panhandle. Medium range models are beginning to pick up on the
convection as well, and are in agreement with the longer range
models that the environment Thursday and Friday will be favorable
for thunderstorms. /AS

&&

.AVIATION...
18Z TAFS: VFR conditions will continue with some high clouds
moving across the region from the south. Winds will be light
and terrain driven through the period.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions through the TAF period.

&&

.Preliminary Point Temps/PoPs...
Spokane        60  95  64  97  67  95 /   0   0   0   0  20  20
Coeur d'Alene  60  94  64  97  66  95 /   0   0   0   0  20  20
Pullman        57  94  60  95  61  90 /  20   0   0   0  20  20
Lewiston       67 102  69 103  71  98 /  20   0   0   0  20  20
Colville       50  94  54  96  56  95 /   0   0   0   0  20  20
Sandpoint      55  91  59  92  62  91 /   0   0   0  10  20  20
Kellogg        64  92  66  93  69  93 /   0   0  10  10  20  20
Moses Lake     59  99  63 101  68  98 /   0   0   0   0  10  10
Wenatchee      68  98  72 100  74  97 /   0   0   0   0  10  30
Omak           63  98  66 101  68 100 /   0   0   0   0  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for East Washington Central Cascades (Zone 696).
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:49 PM PDTSpecial Weather StatementOTXAsotin26 min
Jul 28, 7:15 PM PDTSpecial Weather StatementOTXAsotin30 min

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.